Been away for a week to 10 days as after 3 weeks of starting sulfasalazine I increased my dose to 4 tablets a day (2gs) and had a severe reaction to it. I was covered in a rash that came from nowhere, became very breathless and my face started to swell. They pumped me full of hydrocortisone and things started to settle thankfully but left me feeling pretty ill for a few days. Has anyone else had such a reaction? Now I’m not taking it I realise how unwell it had made me feel, it slowly crept up on me the ill feeling and I thought it was just the PsA yukky ill feeling I suffer from getting worse.
I’m to go see them to start on another drug but since I’m having both my jaw joints replaced next week I’m to wait until after that to start. Don’t think I could cope with a new drug and that major surgery all at once. I’m stopping on prednisolone to control the PSA in the meantime. It does seem to help somewhat with the pain in my spine and the general stiffness all over.
I’ll try and stay in touch and let you know how the surgery goes and hopefully will be started on another DMARD very soon. Best wishes to all Anne
I have not tried this drug but wanted to say I’m sorry that happened to you! Hope you find something that works with your body soon!
So sorry you had such a reaction to this one. It worked well for me and with no side effects. But it only worked when I got up to 6 tablets a day. And then it worked well for around 7 months before just ending up less effective. I’m still on it but along side a biologic Benepali. And that’s now doing it stuff which is a relief. Best of luck with yur surgery too.
Oh, gosh, that’s a nasty reaction!!! Sorry to hear you’ve had to go through that!!! Pleased to hear you are recovering well from it!!! Unfortunately sulpha based meds don’t suit everyone
All the very best for a great result and speedy recovery from your surgery next week!!! Once that is out of the way hopefully they will be able to get you started on something that works well for your PsA without any nasty reactions or side effects!!
That’s a horrible reaction, Anne, I’m glad it’s all settling with treatment. I suffer with idopathic angioedema which either affects the back of my mouth/throat or my whole face swells … so I know what a fright it can give you.
It was also the week I went up to the full dose of sulfasalazine that my body decided enough was enough. Mainly it was awful reflux but it was also the first time I’d had the throat swelling so maybe the ssz is implicated. Anyway I also found a sulfa connection with a blood pressure medication that had been making me feel really rough so, in a weird way, it actually helped resolve another issue too.
Good luck for the surgery, hope that goes well, and you’re soon well enough to get on another DMARD.
Hi cuddly Pooh! Thanks for your good wishes. Just looking forward to getting next week behind me. Cheers Anne
Hi Jules, many thanks, nice to know I’m not a lone in being a severe reacter, I’m allergic to so many drugs particularly antibiotics which can be troublesome at times to find one I can take. I hope and expect the next lot of pills they give me I will be ok with. I always try to be positive. Warm wishes Anne
Thanks for the hugs Jansen, a hug goes a long way and is often all that is needed. Cheers Anne
Sorry for the multiple replies, should I have grouped them all together, I thought the reply would come after each individual message as clicked each relevant reply button! I’m still learning, got so much to learn about everything still, need to get my brain clearer that would help, I live in hope, I find it helps a lot! Xx
Hi AnneJ. Just wanted to say that I think it’s really nice of you to respond to replies individually, it’s certainly not a problem!